# SDR IXXA9800081

- Difficulty date: November 1, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N21CX
- Make and model: Doug DC-8-62
- Aircraft serial: 45955
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Wire
- Condition: Loose
- Location: Lt Altimeter
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

EN ROUTE, THE FLIGHT CREW DETECTED WHITE SMOKE EMITTING FROM UNDER THE CAPTAIN'S INSTRUMENT PANEL, ACCOMPANIED WITH AN ODOR, THEN DIMINISHED.  THE FLIGHT CREW  FOLLOWED COMPANY  PROCEDURES AND CONTINUED TO KBWI FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE CAPTAIN'S INSTRUMENTS AND LIGHTING SYSTEMS WIRING LOCATING A LOOSE WIRE ON THE CAPTAIN'S ALTIMETER VIBRATOR, WHICH WAS SECURED.  FURTHER INSPECTION REVEALED NO DISCREPANCIES.  MAINTENANCE PERFORMED A SUCCUSSFUL INSTRUMENTATION AND LIGHTING OPERATIONAL TEST ON EXTERNAL AND SHIP'S POWER AND THE AIRCRAFT WAS RETURNED TO SERVICE.
